Analyse mathématique/Analyse complexe
Asymptotique des approximants de Hermite–Padé quadratiques de la fonction exponentielle et problèmes de Riemann–Hilbert
[Asymptotic behavior of quadratic Hermite–Padé approximants to the exponential function and Riemann–Hilbert problems]
Comptes Rendus. Mathématique, Volume 336 (2003) no. 11, pp. 893-896.

We describe the asymptotic behavior of the polynomials p,q,r of degree n in type I Hermite–Padé approximation to the exponential function, i.e., p(z)e -z +q(z)+r(z)e z =𝒪(z 3n+2 ) as z→0. A steepest descent method for Riemann–Hilbert problems, due to Deift and Zhou, is used to obtain strong uniform asymptotics for the scaled polynomials p(3 nz ),q(3 nz ),r(3 nz ) in every domain of the complex plane. An important role is played by a three-sheeted Riemann surface and certain measures and functions defined on it.

Nous étudions le comportement asymptotique des polynômes p,q,r de degrés n, approximants de Hermite–Padé de type I de la fonction exponentielle, i.e., p(z)e -z +q(z)+r(z)e z =𝒪(z 3n+2 ) lorsque z→0. Une méthode du col pour les problèmes de Riemann–Hilbert, introduite par Deift et Zhou, est utilisée pour obtenir l'asymptotique forte des polynômes p(3 nz ),q(3 nz ),r(3 nz ) localement uniformément dans toute région du plan complexe. Une surface de Riemann, obtenue naturellement à partir des expressions intégrales des polynômes p,q,r est introduite, ainsi que certaines mesures et fonctions définies sur cette surface.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(03)00221-8
Kuijlaars, Arno 1; Stahl, Herbert 2; Van Assche, Walter 1; Wielonsky, Franck 3, 4

1 Katholieke Universiteit Leuven, Department of Mathematics, Celestijnenlaan 200B, B-3001 Leuven, Belgique
2 TFH-Berlin, FB II, Luxemburger Straße 10, 13353 Berlin, Allemagne
3 UFR Math, FRE CNRS 2222, bat. M2, Université des sciences et technologies Lille 1, 59655 Villeneuve d'Ascq cedex, France
4 INRIA, 2004, route des Lucioles, BP 93, 06902, Sophia Antipolis, France
@article{CRMATH_2003__336_11_893_0,
     author = {Kuijlaars, Arno and Stahl, Herbert and Van Assche, Walter and Wielonsky, Franck},
     title = {Asymptotique des approximants de {Hermite{\textendash}Pad\'e} quadratiques de~la fonction exponentielle et probl\`emes de {Riemann{\textendash}Hilbert}},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {893--896},
     publisher = {Elsevier},
     volume = {336},
     number = {11},
     year = {2003},
     doi = {10.1016/S1631-073X(03)00221-8},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(03)00221-8/}
}
TY  - JOUR
AU  - Kuijlaars, Arno
AU  - Stahl, Herbert
AU  - Van Assche, Walter
AU  - Wielonsky, Franck
TI  - Asymptotique des approximants de Hermite–Padé quadratiques de la fonction exponentielle et problèmes de Riemann–Hilbert
JO  - Comptes Rendus. Mathématique
PY  - 2003
SP  - 893
EP  - 896
VL  - 336
IS  - 11
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(03)00221-8/
DO  - 10.1016/S1631-073X(03)00221-8
LA  - fr
ID  - CRMATH_2003__336_11_893_0
ER  - 
%0 Journal Article
%A Kuijlaars, Arno
%A Stahl, Herbert
%A Van Assche, Walter
%A Wielonsky, Franck
%T Asymptotique des approximants de Hermite–Padé quadratiques de la fonction exponentielle et problèmes de Riemann–Hilbert
%J Comptes Rendus. Mathématique
%D 2003
%P 893-896
%V 336
%N 11
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(03)00221-8/
%R 10.1016/S1631-073X(03)00221-8
%G fr
%F CRMATH_2003__336_11_893_0
Kuijlaars, Arno; Stahl, Herbert; Van Assche, Walter; Wielonsky, Franck. Asymptotique des approximants de Hermite–Padé quadratiques de la fonction exponentielle et problèmes de Riemann–Hilbert. Comptes Rendus. Mathématique, Volume 336 (2003) no. 11, pp. 893-896. doi : 10.1016/S1631-073X(03)00221-8. http://www.numdam.org/articles/10.1016/S1631-073X(03)00221-8/

[1] Deift, P. Orthogonal Polynomials and Random Matrices: a Riemann–Hilbert Approach, Courant Lecture Notes, 3, New York University, 1999 (Amer. Math. Soc., Providence, RI, 2000)

[2] Deift, P.; Zhou, X. A steepest descent method for oscillatory Riemann–Hilbert problems: asymptotics for the MKdV equation, Ann. of Math., Volume 137 (1993), pp. 295-368

[3] A.B.J. Kuijlaars, W. Van Assche, F. Wielonsky, Quadratic Hermite–Padé approximation to the exponential function: a Riemann–Hilbert approach, Manuscrit, 2003

[4] Pommerenke, C. Univalent Functions, Vandenhoeck & Ruprecht, Göttingen, 1975

[5] Stahl, H. Asymptotics for quadratic Hermite–Padé polynomials associated with the exponential function, Electron. Trans. Numer. Anal., Volume 14 (2002), pp. 193-220

[6] H. Stahl, Quadratic Hermite–Padé polynomials associated with the exponential function, Manuscrit

[7] Van Assche, W.; Geronimo, J.S.; Kuijlaars, A.B.J. Riemann–Hilbert problems for multiple orthogonal polynomials (Bustoz, J. et al., eds.), Special Functions 2000: Current Perspective and Future Directions, NATO Sci. Ser. II Math., Phys. and Chem., 30, Kluwer Academic, Dordrecht, 2001, pp. 23-59

Cited by Sources:

Ce travail a été réalisé avec le support des projets INTAS 2000-0272, G.0176.02 et G.0184.02 (FWO-Vlaanderen).